Thunderstorm Wind, Dixon
- When
- June 7, 7:05 PM CST
- Where
- Dixon County, Allen
- Measured
- 52 kt (60 mph)
- Reported by
- TRAINED SPOTTER
- Coordinates
- 42.417, -96.833
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before the first event at Jun 7, 2:35 PM CST, 4 hours 30 minutes earlier.
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 335 PM CDT FRI JUN 7 2002 THIS WILL A BIT QUICK TODAY...IN ANTICIPATION OF SEVERE WEATHER DEVELOPMENT THIS EVENING...THE MAIN FOCUS IN THE SHORT TERM. WK SFC LOW PRESSURE RIPPLING ALONG SLOWLY MOVING FRONTAL BOUNDARY CLOSE TO KBKX-KMHE-KANW LN...DEFINED BY CONCENTRATED SFC BASED CU ACRS NRN NEBRASKA. LOTS OF MID LVL ACC STORMS ACRS ALL BUT SERN CWA IS TESTAMENT TO VERY STEEP MID LVL LAPSE RATES OF 8-9.5C/KM. SFC MSTR BELOW CAP HAS ALLOWED DEWPOINTS INTO LOWER 60S...AND TMPS TO LOWER 90S S OF FNT IN CLR AIR NW IA. INITIATION WILL LKLY BE OVR CNTRL NEBRASKA WHERE APPARENT SFC BASED CU ON FRONTAL BNDRY...OR OVER SW MN WHERE CAP IS WKST...LESS THAN 40 J/KG BASED ON PRE CONVECTIVE MESOETA. FRONT IS STRONGLY CONVERGENT...AND UPR PV IMPULSE JUST STARTING TO INTERACT WHERE MID LVL ACTION FIRING IN SCNTRL. PREVIOUS ACTION HELPED CONSIDERABLY IN WKNG CAP THROUGH EVAP COOLING. STLT DERIVED IMAGERY SUPPORTIVE OF MDL INSTABILITY AND STLT SOUNDING AS WELL... WITH CAPPED LI TO -6. WITH 50+ KT MID LVL WNDS...SVR A GOOD BET...WITH SHEAR TO 70KTS...LARGE AMT EARLY IS 3-6KM FOR DAMAGING WIND WHEN COUPLED WITH HIGH BASE AND DRY AIR PRESENT. LATER...AS LLJ REALLY INCREASES..AND REFOCUSED BACK TOWARD SCNTRL SD...EXPECT REGENERATIVE MCS. CLASSIC SETUP IN LONG TERM RIGHT JET ENTRANCE. ELEVATED LARGE HAIL PRODUCING SUPERCELLS FAVORED LATER TONIGHT...ON FRINGE OF LARGE HEAVY RAIN PRODUCING MCS. COORD WITH ADJOINING OFFICES...AND WL ISSUE FLOOD WATCH FOR AREAS ROUGHLY N AND W OF KMWM TO KYKN. PWAT IS ONLY REAL NEGATIVE...AS IS LKLY OVERDONE BASED ON STLT/MODEL COMARISON. ACTIVITY WL LINGER INTO SAT MORNING AS BOUNDARY FORCED SWRD BY CONVECTION. HOWEVER...ONLY THREAT OF CONVECTION BY LT SAT AFTN AND EVNG SHUD BE FAR NRN CWA WHERE CAP IS WKST...WITH TMPS WARMING CONSIDERABLY OVER THE TOP THRU DAY. WARM AND HUMID OTHERWISE INTO MONDAY. BY EARLY MON...COOLING DOES ADVECT IN FM S AND SE FM LOWER MISS VLY...AND WL HAVE TO WATCH FOR CHC TO GO PREFRONTAL WITH COOLER TMPS INTO ERN CWA...BUT FOR NOW...KEEP WARM AND DRY GOING E. FAIRLY STG DRY PUNCH WITH UPR LOW MOVING NW OF SD FOR MONDAY... DRIVING DRY LINE THRU CWA AFTN/EVNG. WL HAVE TO WATCH FOR PSBL SVR THREAT IF MSTR CAN RETAIN DEEPEST EXTENT AHEAD OF SIG DYNAMICS OF JET/FRONT INTERACTION FOR THE EXTENDED RANGE...MRF HAS GONE FROM MOST PROGRESSIVE TO LEAST PROGRESSIVE IN ENSEMBLES...BUT MORE OR LESS IN LINE WITH VARIETY OF LONGER RANGE GUIDANCE...AND SLOWED A BIT APPEARS REASONABLE GUIDANCE. EFFECTS OF DRY SLOT SLIDING ACRS BY TUESDAY MORNING WITH NOT A GREAT DEAL OF MSTR ARND. HOWEVER...LOW LVL FRONT SHUD HANG UP A BIT ACRS IA WITH ADDITIONAL JET IMPULSE SLIDING UNDER UPR LVL LOW. FAIRLY GOOD MID LVL BNDRY...BUT DISPLACED TO DRY SIDE OF SFC BNDRY ACRS NW IA...BUT STILL WARRANTS CHC SHRA/TSRA. SECONDARY TROUGH PASSAGE NOW COMMON FEATURE OF MOST MDLS ON WED...VARYING TIMES. IF SLOW UP A BIT...GIVES WED A CHANCE TO WARM A BIT...ESPLY SERN CWA AHEAD OF FNT. WL MOVE CHC SHRA INTO WED...LIKELY AFTN/ERLY EVNG...NICELY FRONTOGENETIC LOW TO MID LVL BNDRY W/JET SUPPORT. COOLEST DAY ON THU...WITH SC INFERRED MUCH OF CWA...ESPLY ALG/E I29. BUILDING SFC RIDGE AND NIGHTLY DECOUPLING TO ALLOW LOWS A BIT BLO GUIDANCE TOWARD END OF PD...BUT WL TAKE MIXING HIGHS WELL ABV 850 HPA INDICATION... BY 4F MOST DAYS... EXCEPT SC DOMINATED THU ACRS SW MN. .FSD...FLOOD WATCH NW OF LINE FROM WINDOM TO YANKTON CHAPMAN
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
530 PM CDT FRI JUN 07 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0400 PM 2 S LISMORE MN .75 INCH HAIL
06/07/02 NOBLES
0407 PM 2 SW WILMONT MN 70 MPH TSTM GUST
06/07/02 NOBLES REPORTED BY STORM
SPOTTER.
0409 PM 3 E WILMONT MN .75 INCH HAIL
06/07/02 NOBLES REPORTED BY PUBLIC.
WIND GUSTS TO 60 MPH.
0420 PM 8 S STORDEN MN 1 INCH HAIL
06/07/02 COTTONWOOD REPORTED BY STORM
SPOTTER.
0430 PM 5 SW SPRINGFIELD SD 1.75 INCH HAIL
06/07/02 BON HOMME REPORTED BY PUBLIC.
0430 PM 4 SW KINBRAE MN .88 INCH HAIL
06/07/02 NOBLES REPORTED BY STORM
SPOTTER. WIND GUSTS TO
60 MPH...TREE BRANCHES
DOWN.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
622 PM CDT FRI JUN 07 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0443 PM 3 W SPRINGFIELD SD 1.75 INCH HAIL
06/07/02 BON HOMME REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0451 PM SPRINGFIELD SD .75 INCH HAIL
06/07/02 BON HOMME REPORTED BY STORM
SPOTTER.
0617 PM JEFFERSON SD .88 INCH HAIL
06/07/02 UNION REPORTED BY LAW
ENFORCEMENT OFFICIAL.IAZ001>003-012>014-MNZ071-072-080-081-089-090-097-098-080200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SIOUX FALLS SD 800 PM CDT FRI JUN 7 2002 ...SEVERE THUNDERSTORM WATCH NUMBER 396 CANCELLED... THE THREAT OF SEVERE THUNDERSTORMS HAS DIMINISHED... THEREFORE SEVERE THUNDERSTORM WATCH NUMBER 396 FOR SOUTHWEST MINNESOTA AND NORTHWEST IOWA HAS BEEN CANCELLED. ADDITIONAL THUNDERSTORMS ARE EXPECTED TO DEVELOP LATER TONIGHT... AND MAY BE SEVERE AND PRODUCE LOCALLY HEAVY RAINFALL.
The Omaha radar (KOAX), 128 km away, was scanning. The volume nearest the first event began at 01:04 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2002Every state in 2002This day in weather historyWarnings in Nebraska, June 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5305721.